# SDR 20010510AP008

- Difficulty date: April 27, 2001
- Submitted: April 27, 2001
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft serial: 680
- Aircraft time: 7,375 hours, 5,529 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Resistor
- Part number: F307
- Condition: Burned
- Location: Windshield Wiper
- Stage of operation: DE
- How discovered: V
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

WINDSHIELD WIPER DROPPING RESISTOR SHORTED TO GROUND THROUGH DEACTIVATED WINDSHIELD WASHER RESISTOR MOUNT. THE WIPER DROPPING RESISTOR LEAD CHAFFED ON THE WINDSHIELD WASHER RESISTOR MOUNTING BRACKET. THIS RESULTED IN SMOKE IN THE COCKPIT DURING DESCENT WHILE USING WINDSHIELD WIPERS IN THE SLOW MODE.  DEHAVILLAND MODIFICATION (MOD 6/1827)DEACTIVATED THE WINDSHIELD WASHER OPTION BY REMOVING THE WASHER SWITCH FROM THE OVERHEAD PANEL AND STOWING OR CAPPING THE POWER WIRE TO THE WASHER RESISTOR.
